MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GN70 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GN70 TEST KIT
Catalog Number 413401
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of discrepant results associated with vitek® 2 ast-gn70 test kit (reference 413401).The customer reported receiving an incorrect result on the api survey.On an escherichia coli isolate, ampicillin/sulbactam and cefepime were reported as sensitive.The expected results for these drugs were intermediate or resistant.There was no patient involved in this event.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was initiated due to false results associated with the vitek® 2 ast-gn70 card when testing api survey strain ur-06 escherichia coli.Ampicillin/sulbactam (ams) and cefepime (fep) were reported as susceptible.The expected result for these drugs was resistant.The strain was submitted for investigation.The submitted strain was subcultured, and the identification was confirmed as e.Coli.Testing was performed on vitek 2 ast-gn70 cards from the customer lots (5900727403, 5900755403) and a random lot (5900650403), as well as agar dilution (ad) as the reference method for fep02n and sam01n formulations found on this card.Clsi breakpoints: ams /= 32 (r).Fep /=16 (r).Ampicillin/sulbactam mics = 8 (s), 4 (s), >/=32 (r) on the three(3) vitek 2 gn70 cards tested.Ams ad mic =32 (r).Cards and reference method are in agreement for one (1) card, and essential agreement error for the other two (2) cards, demonstrating a very major error for the vitek 2.Cefepime mics
 
Additional Manufacturer Narrative
As requested by fda on 17jul2023, 1950204-2018-00394 supplement 1 is being submitted as a correction for the previously submitted 1950204-2018-00394 supplement 2.1950204-2018-00394 supplement 2 was originally submitted on 07dec2018 and was erroneously coded as "follow-up # 2" instead of "follow-up #1".An internal biomérieux investigation was initiated due to false results associated with the vitek® 2 ast-gn70 card when testing api survey strain ur-06 escherichia coli.Ampicillin/sulbactam (ams) and cefepime (fep) were reported as susceptible.The expected result for these drugs was resistant.The strain was submitted for investigation.The submitted strain was subcultured, and the identification was confirmed as e.Coli.Testing was performed on vitek 2 astgn70 cards from the customer lots (5900727403, 5900755403) and a random lot (5900650403), as well as agar dilution (ad) as the reference method for fep02n and sam01n formulations found on this card.Clsi breakpoints: ams /= 32 (r).Fep /=16 (r).Ampicillin/sulbactam mics = 8 (s), 4 (s), >/=32 (r) on the three(3) vitek 2 gn70 cards tested.Ams ad mic =32 (r).Cards and reference method are in agreement for one (1) card, and essential agreement error for the other two (2) cards, demonstrating a very major error for the vitek 2.Cefepime mics

Brand Name
VITEK® 2 AST-GN70 TEST KIT
Common Device Name
VITEK® 2 AST-GN70 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
Manufacturer (Section G)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
Manufacturer Contact
tiffany hall
100 rodolphe street
durham, NC 27712
MDR Report Key7914599
Report Number1950204-2018-00394
Device Sequence Number13667251
Product Code LON
UDI-Device Identifier03573026398477
UDI-Public03573026398477
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2019
Device Catalogue Number413401
Device Lot Number5900727403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer11/13/2018
11/13/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date07/20/2023
12/07/2018
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown